MAUDE Adverse Event Report: ARTHREX, INC. POWERASP, SMALL HUB, 3.5MM X 7 CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. POWERASP, SMALL HUB, 3.5MM X 7 CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number POWERASP, SMALL HUB, 3.5MM X 7 CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 3/17/2023, it was reported by an arthrex employee via email that (2) ar-9350pr powerasp tip broke off during use.A different kind of shaver and a round bar were used to complete the case.This was discovered during a procedure on (b)(6) 2022.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.

Brand Name
POWERASP, SMALL HUB, 3.5MM X 7 CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16751271
Report Number1220246-2023-06534
Device Sequence Number12900672
Product Code GFF
UDI-Device Identifier00888867251953
UDI-Public00888867251953
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPOWERASP, SMALL HUB, 3.5MM X 7 CM
Device Catalogue NumberAR-9350PR
Device Lot Number14978826
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown